Alert archive / Colorado / Red Flag Warnings in 2014

Red Flag Warning 5, NWS Denver/Boulder, CO

April 25, 20147 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Apr 25, 2014, 3:38 PM MDT for 7 counties in Colorado. It took effect at Apr 26, 2014, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2014, 3:38 PM MDT (21:38 UTC)
In effect from
Apr 26, 2014, 12:00 PM MDT
Expired
Apr 26, 2014, 8:00 PM MDT
In force
8 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Lincoln County, CO

The radar

The Denver radar (KFTG), 28 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2820 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

356 
WWUS85 KBOU 252138
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
338 PM MDT FRI APR 25 2014

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SATURDAY
AFTERNOON OVER LINCOLN COUNTY...

COZ246-247-260545-
/O.UPG.KBOU.FW.A.0002.140426T1800Z-140427T0200Z/
/O.NEW.KBOU.FW.W.0005.140426T1800Z-140427T0200Z/
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
338 PM MDT FRI APR 25 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR LINCOLN COUNTY...ZONES 246 AND
247...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 8 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONES 246 AND 247.

* TIMING...STARTING BY NOON SATURDAY AND LASTING UNTIL AROUND 8 PM
  SATURDAY EVENING.

* WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR AND RAPID RATES OF SPREAD WILL 
  BE POSSIBLE WITH ANY FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
4 follow-up statements
507 
WWUS85 KBOU 260945
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
345 AM MDT SAT APR 26 2014

...CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR THIS AFTERNOON AND
EVENING OVER LINCOLN COUNTY...

COZ246-247-261900-
/O.CON.KBOU.FW.W.0005.140426T1800Z-140427T0200Z/
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
345 AM MDT SAT APR 26 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS FOR
LINCOLN COUNTY...ZONES 246 AND 247...

* AFFECTED AREA...FIRE WEATHER ZONES 246 AND 247.

* TIMING...STARTING BY NOON AND LASTING UNTIL AROUND 8 PM THIS
  EVENING.

* WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR AND RAPID RATES OF SPREAD WILL
  BE POSSIBLE WITH ANY FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

BARJENBRUCH
072 
WWUS85 KBOU 261915
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
115 PM MDT SAT APR 26 2014

...CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR THIS AFTERNOON AND
EVENING OVER LINCOLN COUNTY...

COZ246-247-270200-
/O.CON.KBOU.FW.W.0005.000000T0000Z-140427T0200Z/
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
115 PM MDT SAT APR 26 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS FOR LINCOLN
COUNTY...ZONES 246 AND 247...

* AFFECTED AREA...FIRE WEATHER ZONES 246 AND 247.

* TIMING...LASTING UNTIL AROUND 8 PM THIS EVENING.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR AND RAPID RATES OF SPREAD WILL 
  BE POSSIBLE WITH ANY FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
517 
WWUS85 KBOU 261959
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
159 PM MDT SAT APR 26 2014

...CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR THIS AFTERNOON AND
EVENING OVER LINCOLN COUNTY...

COZ240-241-245-270200-
/O.EXB.KBOU.FW.W.0005.140426T2000Z-140427T0200Z/
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
159 PM MDT SAT APR 26 2014

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE DENVER METRO AREA...EASTERN
DOUGLAS COUNTY...WESTERN PORTIONS OF ADAMS AND ARAPAHOE COUNTIES...
AND WESTERN ELBERT COUNTY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SHORT FUSED RED
FLAG WARNING FOR GUSTY WIND AND LOW RELATIVE HUMIDITY...WHICH IS
IN EFFECT UNTIL 8 PM MDT THIS EVENING. HIGH BASED SHOWERS AND
THUNDERSTORMS PASSING OVER THIS AREA LATER THIS AFTERNOON MAY ALSO
PRODUCE DRY LIGHTNING AND GUSTY AND ERRATIC OUTFLOW WINDS.  

* AFFECTED AREA...FIRE WEATHER ZONES 240...241 AND 245.

* TIMING...LASTING UNTIL AROUND 8 PM THIS EVENING.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR AND RAPID RATES OF SPREAD ARE
  LIKELY WITH ANY FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL 
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ246-247-270200-
/O.CON.KBOU.FW.W.0005.000000T0000Z-140427T0200Z/
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
159 PM MDT SAT APR 26 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR STRONG AND GUSTY WINDS...VERY LOW RELATIVE HUMIDITY...AND DRY
FUELS FOR EASTERN ELBERT AND LINCOLN COUNTIES...ZONES 246 AND
247...

* AFFECTED AREA...FIRE WEATHER ZONES 246 AND 247.

* TIMING...LASTING UNTIL AROUND 8 PM THIS EVENING.

* WINDS...SOUTH 18 TO 28 MPH WITH GUSTS UP TO AROUND 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR AND RAPID RATES OF SPREAD ARE
  LIKELY WITH ANY FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL 
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
BAKER
320 
WWUS85 KBOU 270156
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
756 PM MDT SAT APR 26 2014


COZ246-247-270300-
/O.EXP.KBOU.FW.W.0005.000000T0000Z-140427T0200Z/
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
756 PM MDT SAT APR 26 2014

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
STRONG AND GUSTY WINDS...VERY LOW RELATIVE HUMIDITY...AND DRY
FUELS FOR EASTERN ELBERT AND LINCOLN COUNTIES...ZONES 246 AND
247...

WINDS HAVE DECREASED ALONG WITH AN INCREASE IN HUMIDITY LEVELS SO
THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE.

$$

COZ240-241-245-270300-
/O.EXP.KBOU.FW.W.0005.000000T0000Z-140427T0200Z/
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
756 PM MDT SAT APR 26 2014

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR THE DENVER METRO AREA...EASTERN
DOUGLAS COUNTY...WESTERN PORTIONS OF ADAMS AND ARAPAHOE
COUNTIES...AND WESTERN ELBERT COUNTY...

WINDS HAVE DECREASED ALONG WITH AN INCREASE IN HUMIDITY LEVELS SO
THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 25, 3:23 PM MDT, 15 minutes earlier.

Area forecast discussion, Apr 25, 3:23 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
323 PM MDT FRI APR 25 2014

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 114 PM MDT FRI APR 25 2014

SOUTHWESTERLY FLOW ALOFT IS BEGINNING TO INCREASE AS THE
EXPECTED SPRING STORM SYSTEM MOVES ONTO THE CALIFORNIA COAST. WARM
ADVECTION AHEAD OF THIS AND SOME MOISTURE IS ALLOWING SOME
CONVECTIVE CLOUDS TO FORM OVER THE HIGHER TERRAIN. NOT EXPECTING
MUCH IF ANY PRECIP TO FALL OUT OF THESE. SURFACE TROUGH OVER THE
EASTERN PLAINS HAS KEPT STRONG SOUTHERLY WINDS OVER THE AREA AND
WILL CONTINUE THROUGH THE NIGHT OVER MOST AREAS AS THE TROUGH
CONTINUES TO DEEPEN. SOME HIGH LEVEL MOISTURE CURRENTLY OVER UT
AND WESTERN CO WILL MOVE OVER EASTERN CO OVERNIGHT WITH SOME WAVE
CLOUDS FORMING. ALL THESE INGREDIENTS WILL PROVIDE A MILD NIGHT
TONIGHT WITH LOWS IN THE 40S OVER THE PLAINS TO NEAR 50 OVER THE
URBAN CORRIDOR AND IN THE 30S FOR THE MOUNTAINS.

THE UPPER LOW IS EXPECTED TO BE IN THE SOUTHERN GREAT BASIN BY
EARLY TOMORROW MORNING BEFORE MOVING EAST TO NEAR THE FOUR CORNERS
REGION BY EVENING. A SURFACE LOW WILL DEEPEN OVER THE NORTHEAST
PLAINS INCREASING SOUTH WINDS TO 30 TO 40 MPH. CONTINUED WARM AND
DRY AIR WILL BRING CRITICAL FIRE WEATHER CONDITIONS TO LINCOLN
COUNTY WHERE GREENUP HAS NOT FULLY OCCURRED YET...HAVE UPGRADED
THE FIRE WEATHER WATCH TO A RED FLAG WARNING. TEMPERATURES WILL
SOAR INTO THE UPPER 70S TO LOWER 80S FOR THE PLAINS AND INTO THE
UPPER 50S AND 60S FOR THE MOUNTAINS. SHOWERS WILL SPREAD OVER THE
MOUNTAINS TOMORROW LATE MORNING THEN INCREASE IN COVERAGE WITH A
SLIGHT CHANCE OF THUNDERSTORMS IN THE AFTERNOON . EXPECT A SLIGHT
CHANCE OF THESE SHOWERS AND POSSIBLE THUNDER OVER THE FOOTHILLS
AND PERHAPS THE PLAINS ALONG AND WEST OF I25 IN THE LATE
AFTERNOON. SNOW LEVELS WILL BE HIGH TOMORROW...LIKELY ABOVE 10,000
FEET.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 147 PM MDT FRI APR 25 2014

NO HUGE SURPRISES WITH THE LATEST NUMERICAL GUIDANCE. THERE ARE
STILL SOME DISCREPANCIES/DIFFERENCES IN TIMING AND POSITION OF THE
UPPER TROUGH AND SURFACE CYCLONE BUT THE OVERALL IDEAS AMONGST THE
MODELS IS SIMILAR. A DECENT SHOT OF QUASIGEOSTROPHIC ASCENT IS
EXPECTED SATURDAY NIGHT AND EARLY SUNDAY GIVING MOST AREAS SOME
PRECIPITATION. WITH A LATER ARRIVAL OF COLD AIR...PRECIPITATION
AT LOWER ELEVATIONS WILL LIKELY BE RAIN THROUGH SUNDAY WITH
PERHAPS SOME SNOW LATER IN THE DAY SUNDAY OR SUNDAY EVENING...
ESPECIALLY OVER THE FAR NORTHEAST CORNER. MOUNTAINS SHOULD BE ALL
SNOW BY MID EVENING SATURDAY.  QG ASCENT...OROGRAPHICS AND
CONVECTION SHOULD ALL COMBINE IN THE HIGH COUNTRY THROUGH AT LEAST
SUNDAY EVENING TO GENERATE SNOWFALL RATES SUFFICIENT TO WARRANT A
WINTER STORM WATCH UP THERE. THE INTERMONTANE PARKS MAY NEED
HIGHLIGHTS AS WELL...PROBABLY AN ADVISORY DEPENDING ON THE CHANGE
OVER TO SNOW. THAT CAN BE POSTED LATER.

INTENSE SURFACE CYCLOGENESIS WILL GET THE WINDS CRANKED UP ACROSS
THE PLAINS SUNDAY INTO AT LEAST SUNDAY EVENING AND PERHAPS LATER
DEPENDING ON WHICH MODEL VERIFIES. THERE IS SOME CHANCE THAT THE
NORTHEAST CORNER ZONES COULD REACH HIGH WIND CRITERIA SUNDAY
AFTERNOON BUT WILL HOLD OFF ISSUING A HILITE FOR THAT JUST YET.
THESE WINDS WILL BE LESS CLOSER TO THE MOUNTAINS BUT THEY WILL BE
SUFFICIENT TO LIMIT PRECIPITATION IN AND CLOSE TO THE FOOTHILLS
DUE TO THE TERRAIN FORCED SUBSIDENCE. THIS IS ALREADY DEPICTED
PRETTY WELL IN THE GRIDS AND HAVE MADE FEW CHANGES.

ONCE THIS STORM PUSHES A BIT TO THE EAST COLORADO LOOKS TO BE
UNDER THE INFLUENCE OF COOL NORTHERLY FLOW ALOFT AND SURFACE HIGH
PRESSURE. THIS COMBINATION SHOULD PRODUCE A PERIOD OF BELOW NORMAL
TEMPERATURES ALONG WITH AT LEAST SOME THREAT OF PRECIPITATION FOR
MUCH OF NEXT WEEK.

&&

.AVIATION...(FOR THE TAFS THROUGH 00Z SATURDAY LATE AFTERNOON)
ISSUED AT 114 PM MDT FRI APR 25 2014

SOUTH-SOUTHEAST WINDS ARE STILL EXPECTED TO PREVAIL...ALTHOUGH
THERE HAS BEEN A SLIGHT DENVER CYCLONE TRYING TO SET UP WEST OF
DEN. THIS HAS TURNED BJC TO THE NORTH...BUT LOOKS LIKE SOUTHERLY
WINDS CONTINUE TO PUSH ANY DIRECTION WAVERING AT APA TO REMAIN
SOUTH. SPEEDS OF 15 TO 25 KTS WITH GUSTS TO 30 KTS WILL CONTINUE
OVER THE DEN AND APA...WITH LIGHTER WINDS AT BJC. IF A DENVER
CYCLONE IS ABLE TO SET UP COMPLETELY LATER THIS AFTERNOON... THIS WOULD
LOWER SPEEDS DRAMATICALLY AT DEN AND APA AND PLAY WITH
DIRECTIONS....LIKELY STILL SOUTHEAST AT DEN AND POSSIBLE WESTERLY
AT APA. FOR NOW WILL KEEP PERSISTENCE WITH SSE WINDS. FOR CLOUD
COVER...JUST EXPECT PERIODS OF HIGH CLOUDS AS PACIFIC MOISTURE
STREAMS ACROSS COLORADO. ENHANCED DRAINAGE WINDS EXPECTED TONIGHT
AS A SURFACE LOW DEEPENS OVER THE PLAINS. TOMORROW WILL SEE EVEN
STRONGER SOUTHERLY WINDS THROUGH THE DAY.

&&

.FIRE WEATHER...
ISSUED AT 114 PM MDT FRI APR 25 2014

AFTER EXAMINATION OF THE FUEL DRYNESS ON THE EASTERN PLAINS...WILL
UPGRADE THE FIRE WEATHER WATCH FOR LINCOLN COUNTY TO A RED FLAG
WARNING FOR SATURDAY AFTERNOON. HUMIDITIES ARE EXPECTED TO DROP TO
AROUND 10% WITH SOUTHERLY WINDS INCREASING TO 20-25 MPH WITH GUSTS
AROUND 35 MPH DURING THE AFTERNOON...MAINLY EAST OF A LINE FROM
KIOWA TO AKRON. RECENT PRECIPITATION OVER
DOUGLAS...ELBERT...EASTERN ADAMS AND ARAPAHOE AND WESTERN
WASHINGTON COUNTIES AND SOME GREEN-UP HAVE KEPT THESE AREAS OUT OF
THE DANGER...EVEN THOUGH CONDITIONS WILL BE NEAR THE SAME. WINDS
MAY START TO DIMINISH QUICKER THAN THE 8PM END TIME AS SOME MODELS
ARE SHOWING THE SURFACE LOW DROPPING SOUTH QUICKER...WILL CONTINUE
TO WATCH TRENDS AND ADJUST TIMING AS NECESSARY.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TO 8 PM MDT SATURDAY FOR COZ246-247.

WINTER STORM WATCH FROM SATURDAY EVENING THROUGH SUNDAY EVENING
FOR COZ031-033-034.

&&

SHORT TERM...KRIEDERMAN
LONG TERM...ET
AVIATION...KRIEDERMAN
FIRE WEATHER...KRIEDERMAN
Hazardous weather outlook, Apr 25, 10:59 AM MDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1059 AM MDT FRI APR 25 2014

COZ030>051-261700-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1059 AM MDT FRI APR 25 2014

...STRONG STORM TO IMPACT THE OUTLOOK AREA LATER IN THE WEEKEND...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

IT WILL BE DRY AND MILD TODAY. SOUTHERLY WINDS WILL GUST TO 30 MPH
OVER THE NORTHEAST PLAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

UNSEASONABLY WARM AND DRY CONDITIONS WILL PREVAIL OVER EASTERN
COLORADO SATURDAY...AND INCREASING WINDS WILL LEAD TO HIGH FIRE
DANGER ESPECIALLY OVER EASTERN ELBERT COUNTY AND MUCH OF LINCOLN
COUNTY.

MEANWHILE...SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL
DEVELOP IN THE MOUNTAINS BY SATURDAY AFTERNOON. THOSE SHOWERS AND
STORMS WILL BECOME MORE WIDESPREAD LATE SATURDAY NIGHT INTO
SUNDAY MORNING AND ALSO SPREAD EASTWARD ACROSS THE PLAINS. THERE
IS A LOW THREAT OF A SEVERE STORM OVER THE FAR NORTHEAST CORNER OF
THE STATE SUNDAY.

TEMPERATURES WILL TURN COLD ENOUGH FOR THE POSSIBILITY OF A HEAVY
SNOWFALL IN THE MOUNTAINS SATURDAY NIGHT THROUGH SUNDAY. PEOPLE
PLANNING TRAVEL INTO THE COLORADO HIGH COUNTRY DURING THAT TIME
SHOULD BE PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS.

STRONG AND GUSTY NORTHWEST WINDS WILL ALSO OCCUR ACROSS MOST OF
THE FORECAST AREA SUNDAY AND SUNDAY NIGHT.

A STRONG STORM SYSTEM MOVING FROM THE DESERT SOUTHWEST ACROSS THE
COLORADO AND NEW MEXICO BORDER AND THEN STALLING OUT IN THE
MIDWEST WILL BRING THE COOLER AND UNSETTLED WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 2:20 PM MDTWinter Storm WatchBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more16 hr

Nearby

Red Flag Warnings in Colorado, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.